Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2000, 11:43 PM CDT for Haskell County, Texas. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 11:43 PM CDT (04:43 UTC)
- Expired
- Apr 30, 2000, 1:00 AM CDT
- In force
- 77 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Haskell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 11:56 PM CDT | Thunderstorm Wind 52 E | Rochester, TX | 60 mph wind gust. |
| Apr 30, 12:00 AM CDT | Hail 1 | Aspermont, TX | |
| Apr 30, 12:45 AM CDT | Thunderstorm Wind | Irby, TX | A barn lost parts of its roof as high winds struck the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
602 WUUS54 KSJT 300443 SVRSJT TXC207-300600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1143 PM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 AM CDT * AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF ROCHESTER...OR ABOUT 17 MILES NORTHWEST OF HASKELL...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OBRIEN...ROCHESTER AT MIDNIGHT CDT RULE AT 1205 AM CDT WEINERT AT 1235 AM CDT HASKELL AT 1240 AM CDT IRBY AT 1255 AM CDT THIS STORM HAS A HISTORY OF UP TO THREE INCH HAIL IN STONEWALL COUNTY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS. LAT...LON 3342 10003 3310 10041 3301 9953 3340 9947 TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:19 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 29, 11:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1119 PM CDT SAT APR 29 2000 ADDITIONAL PORTION OF THE TORNADO WATCH HAS BEEN CANCELLED...ALONG WITH A PORTION OF THE SEVERE THUNDERSTORM WATCH. WILL SEND A ZONE UPDATE FOR THE AFFECTED COUNTIES...AND WILL TRIM POPS TO LESS THAN 20 FOR THE NORTHERN HEARTLAND COUNTIES. .SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES. 19 N
In the hours before
Special weather statement, Apr 29, 10:05 PM CDT, 1 hour 38 minutes before
TXZ064>066-071>073-300325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 PM CDT SAT APR 29 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... STERLING...COKE...RUNNELS...IRION...TOM GREEN...AND CONCHO... CONDITIONS HAVE BECOME LESS FAVORABLE FOR STORMS TO DEVELOP OR MOVE INTO THE CONCHO VALLEY LATE THIS EVENING. MG
Local storm report, Apr 29, 10:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT SAT APR 29 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM STAMFORD TX 1.75 INCH HAIL
04/29/00 JONES GOLFBALL SIZE HAIL
0827 PM 3 N STAMFORD TX 1.25 INCH HAIL
04/29/00 HASKELL HALF DOLLAR SIZE HAIL
REPORTED BY LOCAL RANCHER
0915 PM 3 N STAMFORD TX 2.00 INCH HAIL
04/29/00 HASKELL REPORTED BY LOCAL RANCHER
0923 PM STAMFORD TX 3.00 INCH HAIL
04/29/00 JONES HAM OPERATOR REPORTED
SEVERAL BROKEN WINDOWS AND
SHATTERED VEHICLE
WINDSHIELDS
0933 PM 1 S STAMFORD TX 2.75 INCH HAIL
04/29/00 JONES BASEBALL SIZE HAIL REPORTED
BY LOCAL SHERIFF
TEW
NSpecial weather statement, Apr 29, 11:17 PM CDT, 26 minutes before
TXZ054-127-128-139-140-300440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1117 PM CDT SAT APR 29 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... NOLTAN AND TAYLOR... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... CALLAHAN...COLEMAN...AND BROWN... CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN THESE COUNTIES. MG
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 65 min |
| Apr 29, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 64 min |
| Apr 29, 9:00 PM CDT | Flash Flood Warning | SJT | Haskell | 60 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Apr 30, 12:40 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 30, 12:49 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 56 min |
| Apr 30, 3:51 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 54 min |
| Apr 30, 4:22 PM CDT | Tornado Warning | SJT | Throckmorton | 38 min |
| Apr 30, 4:56 PM CDT | Tornado Warning | SJT | Throckmorton | 64 min |
| Apr 30, 5:57 PM CDT | Tornado Warning | SJT | Throckmorton | 48 min |
| Apr 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.